CaltechAUTHORS
  A Caltech Library Service

On Asymptotic Optimality of Dual Scheduling Algorithm In A Generalized Switch

Chen, Lijun and Low, Steven H. and Doyle, John C. (2006) On Asymptotic Optimality of Dual Scheduling Algorithm In A Generalized Switch. In: 2006 4th International Symposium on Modeling and Optimization in Mobile, Ad Hoc and Wireless Networks. Vol.2. IEEE , Piscataway, NJ, pp. 526-532. ISBN 0-7803-9549-2. https://resolver.caltech.edu/CaltechAUTHORS:20110203-100201578

[img]
Preview
PDF - Published Version
See Usage Policy.

148Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20110203-100201578

Abstract

Generalized switch is a model of a queueing system where parallel servers are interdependent and have time-varying service capabilities. This paper considers the dual scheduling algorithm that uses rate control and queue-length based scheduling to allocate resources for a generalized switch. We consider a saturated system in which each user has infinite amount of data to be served. We prove the asymptotic optimality of the dual scheduling algorithm for such a system, which says that the vector of average service rates of the scheduling algorithm maximizes some aggregate concave utility functions. As the fairness objectives can be achieved by appropriately choosing utility functions, the asymptotic optimality establishes the fairness properties of the dual scheduling algorithm. The dual scheduling algorithm motivates a new architecture for scheduling, in which an additional queue is introduced to interface the user data queue and the time-varying server and to modulate the scheduling process, so as to achieve different performance objectives. Further research would include scheduling with Quality of Service guarantees with the dual scheduler, and its application and implementation in various versions of the generalized switch model.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1109/WIOPT.2006.1666500DOIArticle
ORCID:
AuthorORCID
Low, Steven H.0000-0001-6476-3048
Doyle, John C.0000-0002-1828-2486
Additional Information:© 2006 IEEE. Issue Date: 03-06 April 2006. Date of Current Version: 07 August 2006. The authors would like to thank Felisa Vazquez-Abad for helpful discussions, and the anonymous reviewers for helpful comments and pointing out related references.
Record Number:CaltechAUTHORS:20110203-100201578
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20110203-100201578
Official Citation:Lijun Chen; Low, S.H.; Doyle, J.C.; , "On Asymptotic Optimality of Dual Scheduling Algorithm In A Generalized Switch," Modeling and Optimization in Mobile, Ad Hoc and Wireless Networks, 2006 4th International Symposium on , vol., no., pp. 1- 7, 03-06 April 2006 doi: 10.1109/WIOPT.2006.1666500 URL: http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arnumber=1666500&isnumber=34865
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:21980
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:28 Feb 2011 23:59
Last Modified:03 Oct 2019 02:32

Repository Staff Only: item control page